Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 1, 2011, 8:06 PM EDT for Palm Beach County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2011, 8:06 PM EDT (00:06 UTC)
- Expired
- May 1, 2011, 9:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1549 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703
WWUS82 KMFL 020006
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
806 PM EDT SUN MAY 1 2011
FLZ068-168-020100-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
806 PM EDT SUN MAY 1 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL PALM BEACH COUNTY
* UNTIL 900 PM EDT
* AT 801 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SHOWERS ALONG A LINE EXTENDING FROM OCEAN RIDGE TO 34 MILES
EAST OF PALM BEACH...AND MOVING WEST AT 5 MPH.
REPORTS HAVE BEEN RECEIVED OF WATER SPOUTS WITH THIS LINE OF SHOWERS
AND THE WATER SPOUTS WILL MOVE CLOSE TO THE COAST. HOWEVER...THEY ARE
EXPECTED TO DISSIPATE BEFORE REACHING SHORE.
* THE LINE OF SHOWERS WILL AFFECT...
LAKE WORTH...
BOYNTON BEACH...
AND SURROUNDING COMMUNITIES.
LAT...LON 2654 8004 2651 8004 2649 8005 2648 8014
2664 8013 2664 8003 2655 8003
TIME...MOT...LOC 0003Z 073DEG 6KT 2657 8004 2661 7950
$$
JEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 1, 2:35 PM EDT, 5 hours 31 minutes earlier.
Area forecast discussion, May 1, 2:35 PM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 235 PM EDT SUN MAY 1 2011 .DISCUSSION... HIGH PRESSURE AND STABLE CONDITIONS ARE FORECAST TO REMAIN IN PLACE ACROSS THE REGION INTO THE EARLY PART OF NEXT WEEK...WITH MAINLY MODERATE EASTERLY FLOW DURING THAT PERIOD. FOR THIS AFTERNOON THROUGH AT LEAST MONDAY...THE EASTERLY FLOW WILL BRING INTERMITTENT PATCHES OF MOISTURE AND CLOUDINESS WITH ISOLATED SHOWERS ACROSS THE LOCAL ATLANTIC WATERS. A FEW LIGHT TO MODERATE SHOWERS WILL AFFECT THE ATLANTIC COASTAL ZONE FROM TIME TO TIME AND THEN DISSIPATE AS THEY MOVE INLAND. BUT THE LATEST GUIDANCE SUGGESTS THAT MAINLY STABLE WEATHER CONDITIONS WILL PREVAIL THROUGH AT LEAST TUESDAY...WITH A COLD FRONT FORECAST TO PASS ACROSS NORTH AND CENTRAL FLORIDA AND ADJACENT WATERS ON WEDNESDAY AND THEN BECOMING WEAK AND DIFFUSE AS IT APPROACHES SOUTH FLORIDA BY LATE WEDNESDAY INTO EARLY THURSDAY. && .MARINE... A MODERATE TO FRESH EASTERLY FLOW IS FORECAST ACROSS THE LOCAL ATLANTIC WATERS...WITH A MODERATE EASTERLY FLOW ACROSS THE GULF WATERS...TODAY INTO EARLY TUESDAY AS HIGH PRESSURE AND AN ENHANCED PRESSURE GRADIENT PERSIST ACROSS THE REGIONAL WATERS. BASED ON THE LATEST WIND FORECAST A SMALL CRAFT ADVISORY MIGHT BE NECESSARY ACROSS THE OFF SHORE ATLANTIC WATERS EARLY TUESDAY WITH WINDS TO 21 KNOTS POSSIBLE...BUT WILL WAIT TO SEE WHAT ADDITIONAL GUIDANCE SUGGESTS. && .FIRE WEATHER... THIS AFTERNOON UNTIL EARLY NEXT WEEK...EASTERLY FLOW IS FORECAST TO PERSIST ACROSS THE SOUTH FLORIDA PENINSULA. WITH EASTERLY FLOW ACROSS THE LOCAL ATLANTIC WATERS A FEW LIGHT SHOWERS MAY AFFECT THE ATLANTIC COASTAL ZONE FROM TIME TO TIME THIS AFTERNOON THROUGH MONDAY...OTHERWISE NO PRECIP EXPECTED ACROSS THE PENINSULA DURING THAT PERIOD. THE PRESSURE GRADIENT ACROSS THE REGION IS FORECAST TO EASE A BIT ON TUESDAY...WITH A WESTERLY SEA BREEZE POSSIBLE ACROSS THE GULF COASTAL ZONE BY TUESDAY AFTERNOON...WHICH MAY ALLOW SOME ISOLATED SHOWERS ALONG THE GULF COAST AND WESTERN PORTIONS OF THE PENINSULA ON TUESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 84 73 84 / 10 10 10 10 FORT LAUDERDALE 77 85 75 84 / 10 10 10 10 MIAMI 75 86 74 85 / 10 10 10 10 NAPLES 70 91 69 89 / 10 - - 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...60/BD AVIATION/RADAR/FIRE...47/RGH
Hazardous weather outlook, May 1, 4:53 AM EDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 453 AM EDT SUN MAY 1 2011 FLZ063-066>075-168-172>174-020000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 453 AM EDT SUN MAY 1 2011 ...HIGH RISK OF RIP CURRENTS ALONG ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH THE PERIOD ALONG THE EAST COAST AND THIS WILL KEEP A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES. WHEN THE RIP CURRENT RISK IS HIGH, THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. EVEN THOSE USING SURF OR BOOGIE BOARDS ARE URGED TO USE EXTREME CAUTION. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. FIRES: RECENT FIRES ACROSS SECTIONS OF INLAND COLLIER COUNTY IN COMBINATION WITH MODERATE EASTERLY WINDS MAY RESULT IN PATCHY SMOKE AROUND THE NAPLES AREA MAINLY THIS MORNING AND AGAIN LATE TONIGHT. RESIDENTS ARE STILL ADVISED TO REMAIN IN CONTACT WITH LOCAL AUTHORITIES AND THE MEDIA IN CASE FIRES GROW OUT OF CONTROL DUE TO THE INCREASE IN EASTERLY WINDS WHICH COULD BE A CONCERN FOR POPULATED AREAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RISK OF RIP CURRENTS WILL REMAIN HIGH THROUGH AT LEAST MONDAY OR TUESDAY AND MODERATE THROUGH AT LEAST THE MIDDLE OF THE WEEK AS WINDS ARE EXPECTED TO SUBSIDE ON TUESDAY AND WEDNESDAY. ALSO, RESIDENTS IN THE NAPLES AREA SHOULD STILL STAY INFORMED ABOUT THE FIRE SITUATION UNTIL THE FIRES ARE FULLY CONTAINED. FOR THE MOMENT THE THREAT IS EXPECTED TO CONTINUE TO DIMINISH OVER THE NEXT FEW DAYS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, May 1, 7:34 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
734 PM EDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM WATER SPOUT 2 E HYPOLUXO 26.57N 80.02W
05/01/2011 AMZ650 FL TRAINED SPOTTER
A SPOTTER REPORTED A WATER SPOUT 2 MILES FROM THE SHORE.
REPORT RELAYED BY WFO TAMPA.
&&
JESpecial weather statement, May 1, 8:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
806 PM EDT SUN MAY 1 2011
FLZ068-168-020100-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
806 PM EDT SUN MAY 1 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL PALM BEACH COUNTY
* UNTIL 900 PM EDT
* AT 801 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SHOWERS ALONG A LINE EXTENDING FROM OCEAN RIDGE TO 34 MILES
EAST OF PALM BEACH...AND MOVING WEST AT 5 MPH.
REPORTS HAVE BEEN RECEIVED OF WATER SPOUTS WITH THIS LINE OF SHOWERS
AND THE WATER SPOUTS WILL MOVE CLOSE TO THE COAST. HOWEVER...THEY ARE
EXPECTED TO DISSIPATE BEFORE REACHING SHORE.
* THE LINE OF SHOWERS WILL AFFECT...
LAKE WORTH...
BOYNTON BEACH...
AND SURROUNDING COMMUNITIES.
LAT...LON 2654 8004 2651 8004 2649 8005 2648 8014
2664 8013 2664 8003 2655 8003
TIME...MOT...LOC 0003Z 073DEG 6KT 2657 8004 2661 7950
JEThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:25 PM EDT | Special Marine Warning | MFL | 65 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.